I've been having lower abdomen pain and bloating, what can I do?
Hi Ive been having lower abdomen pain and its been a week since it started last thursday i went to the hospital since i thought it would be my appendix they ended up doing a ct scan and ended up finding nothing so i thought i was probably constipated i drank some magnesium citrate but it did not help out at all i still have pain and feels like im bloated i dont know what else to do...
This is a good question. It is very important for you to make a follow up appointment with your primary care doctor for a full history and physical, especially since you are still experiencing uncomfortable symptoms. Your doctor will do a full history and physical and depending on what he or she discovers, may order additional testing such as blood work or imaging like an ultrasound of your abdomen and pelvis. Although the ER ruled out appendicitis, there are many other causes of lower abdominal pain and bloating. One of the most common causes of abdominal pain and bloating is just excess gas. This can be caused by diet, in particular eating beans, cheese, broccoli, asparagus, or spicy foods. Also drinking soda and fruit juice or eating sugar free candies can cause excess gas, as can chewing gum or eating your food too quickly as these can all lead to inhaling extra air. Another possibility is that you are experiencing PMS or premenstrual syndrome, which can lead to cramping and bloating up to a week before your period. It is possible that you are constipated, even if the magnesium citrate didn't help. Again, it is very important to seek medical care to get an appropriate diagnosis and treatment.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.